MAUDE Adverse Event Report: SMITH & NEPHEW, INC. UNIVERSAL HIP DISTRACTOR; ORTHOPEDIC MANUAL SURGICAL INSTRUMENT

SMITH & NEPHEW, INC. UNIVERSAL HIP DISTRACTOR; ORTHOPEDIC MANUAL SURGICAL INSTRUMENT
Catalog Number 72200626
Medical Device Problem Code Positioning Failure (1158)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 04/24/2020
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that during a procedure, the universal hip distractor popped out of position when distracting, no pieces fell inside the patient.There was a delay greater than 30 minutes and it is unknown how the procedure was completed.No other complications were reported.All available information has been disclosed.If additional information should become available, a supplemental report will be submitted accordingly.
 
Additional Manufacturer Narrative
H3, h6: the device, which was used in a procedure, was returned for evaluation.There was a relationship between the reported event and the device.A visual inspection was performed and showed the universal hip distractor is in poor condition.The bellow is missing, the ball joint is severely rusted, the protective caps and handles are broken and dented, the orange locking knob that connects to the ball joint is disengaged and dented.A review of the manufacturing records found that there was no evidence that the product didn¿t meet specifications at the time of manufacture.A complaint history review found other related failures.The root cause for this failure is contact with another source and wear from use.There were no indications that would suggest that the device did not meet product specifications upon release into distribution.No manufacturing related defects were observed.

Brand Name
UNIVERSAL HIP DISTRACTOR
Common Device Name
ORTHOPEDIC MANUAL SURGICAL INSTRUMENT
Manufacturer (Section D)
SMITH & NEPHEW, INC.
150 minuteman road
andover MA 01810
MDR Report Key10139630
Report Number3003604053-2020-00052
Device Sequence Number2101574
Product Code LXH
UDI-Device Identifier03596010562890
UDI-Public3596010562890
Combination Product (Y/N)N
Initial Reporter StateNJ
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 06/17/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number72200626
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/03/2020
Initial Date Received by Manufacturer 05/19/2020
Supplement Date Received by Manufacturer06/16/2020
Initial Report FDA Received Date06/10/2020
Supplement Report FDA Received Date06/17/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1